ARTHROCARE CORPORATION PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
EIC8872-01 |
| Medical Device Problem Codes |
Break (1069); Material Erosion (1214)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during tonsillectomy + adenoidectomy procedure, the procise xp wand's metal wire broke and the tissue could not be cut.The broken piece was successfully removed from the patient by using suction.Surgery was completed with a back-up device instead.There was no surgical delay, and no further complications were reported.Patient status is healthy.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities, fluid is in the fluid line, the electrodes have been heavily used causing all the electrodes to erode and bio debris is present.Product was out of the original packaging with no packaging returned.A functional evaluation was performed on the returned device and found settings (7,3).Coagulation and plasma were generated with the available electrode pieces.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include hitting the device tip against a hard surface such as an insertion cannula, using the device as a lever to enlarge surgical site, mechanical displacement of tissue through applied force, or activating the device above recommended settings for prolonged periods of time.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.